skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: A spacetime derivation of the Lorentzian OPE inversion formula

Abstract

Caron-Huot has recently given an interesting formula that determines OPE data in a conformal field theory in terms of a weighted integral of the four-point function over a Lorentzian region of cross-ratio space. We give a new derivation of this formula based on Wick rotation in spacetime rather than cross-ratio space. The derivation is simple in two dimensions but more involved in higher dimensions. We also derive a Lorentzian inversion formula in one dimension that sheds light on previous observations about the chaos regime in the SYK model.

Authors:
 [1];  [2];  [2]
  1. California Inst. of Technology (CalTech), Pasadena, CA (United States). Walter Burke Inst. for Theoretical Physics; Inst. for Advanced Study, Princeton, NJ (United States)
  2. Inst. for Advanced Study, Princeton, NJ (United States)
Publication Date:
Research Org.:
Inst. for Advanced Study, Princeton, NJ (United States)
Sponsoring Org.:
USDOE Office of Science (SC); Simons Foundation; National Science Foundation (NSF)
OSTI Identifier:
1598252
Grant/Contract Number:  
[SC0009988; 385600; 488657; PHY-1606531]
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
[Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2018; Journal Issue: 7]; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; field theory: conformal; dimension: 2; dimension: 1; n-point function: 4; operator product expansion; space-time; higher-dimensional; rotation; chaos; conformal field theory; conformal and W symmetry

Citation Formats

Simmons-Duffin, David, Stanford, Douglas, and Witten, Edward. A spacetime derivation of the Lorentzian OPE inversion formula. United States: N. p., 2018. Web. doi:10.1007/JHEP07(2018)085.
Simmons-Duffin, David, Stanford, Douglas, & Witten, Edward. A spacetime derivation of the Lorentzian OPE inversion formula. United States. doi:10.1007/JHEP07(2018)085.
Simmons-Duffin, David, Stanford, Douglas, and Witten, Edward. Thu . "A spacetime derivation of the Lorentzian OPE inversion formula". United States. doi:10.1007/JHEP07(2018)085. https://www.osti.gov/servlets/purl/1598252.
@article{osti_1598252,
title = {A spacetime derivation of the Lorentzian OPE inversion formula},
author = {Simmons-Duffin, David and Stanford, Douglas and Witten, Edward},
abstractNote = {Caron-Huot has recently given an interesting formula that determines OPE data in a conformal field theory in terms of a weighted integral of the four-point function over a Lorentzian region of cross-ratio space. We give a new derivation of this formula based on Wick rotation in spacetime rather than cross-ratio space. The derivation is simple in two dimensions but more involved in higher dimensions. We also derive a Lorentzian inversion formula in one dimension that sheds light on previous observations about the chaos regime in the SYK model.},
doi = {10.1007/JHEP07(2018)085},
journal = {Journal of High Energy Physics (Online)},
number = [7],
volume = [2018],
place = {United States},
year = {2018},
month = {7}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Save / Share:

Works referenced in this record:

Crossing symmetry in alpha space
journal, November 2017

  • Hogervorst, Matthijs; van Rees, Balt C.
  • Journal of High Energy Physics, Vol. 2017, Issue 11
  • DOI: 10.1007/JHEP11(2017)193

Analyticity in spin in conformal theories
journal, September 2017


More on supersymmetric and 2d analogs of the SYK model
journal, August 2017

  • Murugan, Jeff; Stanford, Douglas; Witten, Edward
  • Journal of High Energy Physics, Vol. 2017, Issue 8
  • DOI: 10.1007/JHEP08(2017)146

Looking for a bulk point
journal, January 2017

  • Maldacena, Juan; Simmons-Duffin, David; Zhiboedov, Alexander
  • Journal of High Energy Physics, Vol. 2017, Issue 1
  • DOI: 10.1007/JHEP01(2017)013

Projectors, shadows, and conformal blocks
journal, April 2014


Averaged null energy condition from causality
journal, July 2017

  • Hartman, Thomas; Kundu, Sandipan; Tajdini, Amirhossein
  • Journal of High Energy Physics, Vol. 2017, Issue 7
  • DOI: 10.1007/JHEP07(2017)066

A note on the SYK model with complex fermions
journal, December 2017


A bound on chaos
journal, August 2016

  • Maldacena, Juan; Shenker, Stephen H.; Stanford, Douglas
  • Journal of High Energy Physics, Vol. 2016, Issue 8
  • DOI: 10.1007/JHEP08(2016)106

Eikonal approximation in AdS/CFT: Conformal partial waves and finite N four-point functions
journal, April 2007


Conformal Regge theory
journal, December 2012

  • Costa, Miguel S.; Goncalves, Vasco; Penedones, João
  • Journal of High Energy Physics, Vol. 2012, Issue 12
  • DOI: 10.1007/JHEP12(2012)091

Convexity and liberation at large spin
journal, November 2013

  • Komargodski, Zohar; Zhiboedov, Alexander
  • Journal of High Energy Physics, Vol. 2013, Issue 11
  • DOI: 10.1007/JHEP11(2013)140

The analytic bootstrap and AdS superhorizon locality
journal, December 2013

  • Fitzpatrick, A. Liam; Kaplan, Jared; Poland, David
  • Journal of High Energy Physics, Vol. 2013, Issue 12
  • DOI: 10.1007/JHEP12(2013)004

Conformal bootstrap with slightly broken higher spin symmetry
journal, June 2016

  • Alday, Luis F.; Zhiboedov, Alexander
  • Journal of High Energy Physics, Vol. 2016, Issue 6
  • DOI: 10.1007/JHEP06(2016)091

An algebraic approach to the analytic bootstrap
journal, April 2017

  • Alday, Luis F.; Zhiboedov, Alexander
  • Journal of High Energy Physics, Vol. 2017, Issue 4
  • DOI: 10.1007/JHEP04(2017)157

Analytic bootstrap at large spin
journal, November 2015

  • Kaviraj, Apratim; Sen, Kallol; Sinha, Aninda
  • Journal of High Energy Physics, Vol. 2015, Issue 11
  • DOI: 10.1007/JHEP11(2015)083

Large Spin Perturbation Theory for Conformal Field Theories
journal, September 2017


The lightcone bootstrap and the spectrum of the 3d Ising CFT
journal, March 2017


Simplifying large spin bootstrap in Mellin space
journal, January 2018

  • Dey, Parijat; Ghosh, Kausik; Sinha, Aninda
  • Journal of High Energy Physics, Vol. 2018, Issue 1
  • DOI: 10.1007/JHEP01(2018)152

Positivity constraints for anomalous dimensions
journal, October 1973


Bounds for OPE coefficients on the Regge trajectory
journal, October 2017

  • Costa, Miguel S.; Hansen, Tobias; Penedones, João
  • Journal of High Energy Physics, Vol. 2017, Issue 10
  • DOI: 10.1007/JHEP10(2017)197

Weight shifting operators and conformal blocks
journal, February 2018

  • Karateev, Denis; Kravchuk, Petr; Simmons-Duffin, David
  • Journal of High Energy Physics, Vol. 2018, Issue 2
  • DOI: 10.1007/JHEP02(2018)081

Casimir recursion relations for general conformal blocks
journal, February 2018


Conformal four point functions and the operator product expansion
journal, April 2001


Bootstrapping mixed correlators in the 3D Ising model
journal, November 2014

  • Kos, Filip; Poland, David; Simmons-Duffin, David
  • Journal of High Energy Physics, Vol. 2014, Issue 11
  • DOI: 10.1007/JHEP11(2014)109

Recursion relations for conformal blocks
journal, September 2016

  • Penedones, João; Trevisani, Emilio; Yamazaki, Masahito
  • Journal of High Energy Physics, Vol. 2016, Issue 9
  • DOI: 10.1007/JHEP09(2016)070

On analytic properties of vertex parts in quantum field theory
journal, October 1959


Singularities in the physical region
journal, July 1965


Singularities and Discontinuities of Feynman Amplitudes
journal, September 1960

  • Cutkosky, R. E.
  • Journal of Mathematical Physics, Vol. 1, Issue 5
  • DOI: 10.1063/1.1703676

Causality constraints in conformal field theory
journal, May 2016

  • Hartman, Thomas; Jain, Sachin; Kundu, Sandipan
  • Journal of High Energy Physics, Vol. 2016, Issue 5
  • DOI: 10.1007/JHEP05(2016)099